Volume 25, issue 6 (2021)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 26
Issue 4, 1435–1905
Issue 3, 937–1434
Issue 2, 477–936
Issue 1, 1–476

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Transverse invariants and exotic surfaces in the $4$–ball

András Juhász, Maggie Miller and Ian Zemke

Geometry & Topology 25 (2021) 2963–3012
Abstract

Using 1–twist rim surgery, we construct infinitely many smoothly embedded, orientable surfaces in the 4–ball bounding a knot in the 3–sphere that are pairwise topologically isotopic, but not ambient diffeomorphic. We distinguish the surfaces using the maps they induce on perturbed link Floer homology. Along the way, we show that the cobordism map induced by an ascending surface in a Weinstein cobordism preserves the transverse invariant in link Floer homology.

Keywords
4-manifolds, exotic surfaces, Heegaard Floer homology
Mathematical Subject Classification 2010
Primary: 57R58
Secondary: 57M27, 57R55
References
Publication
Received: 1 February 2020
Revised: 18 September 2020
Accepted: 13 November 2020
Published: 30 November 2021
Proposed: András I Stipsicz
Seconded: Peter Ozsváth, Paul Seidel
Authors
András Juhász
Mathematical Institute
University of Oxford
Oxford
United Kingdom
Maggie Miller
Department of Mathematics
Princeton University
Princeton, NJ
United States
Department of Mathematics
Massachusetts Institute of Technology
Cambridge, MA
United States
Ian Zemke
Department of Mathematics
Princeton University
Princeton, NJ
United States